Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 238, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 6, 2012, 12:14 AM CDT for Lamar County, Pickens County, Alabama. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2012, 12:14 AM CDT (05:14 UTC)
- Expired
- Jul 6, 2012, 1:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lamar County, AL, Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 45 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 12:25 AM CDT | TSTM WND DMG | Kennedy, AL | TREES DOWN IN TOWN OF KENNEDY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395
WUUS54 KBMX 060514
SVRBMX
ALC075-107-060600-
/O.NEW.KBMX.SV.W.0238.120706T0514Z-120706T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 AM CDT FRI JUL 6 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
NORTHWESTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 100 AM CDT
* AT 1209 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CALEDONIA TO 5 MILES SOUTH OF KENNEDY...AND MOVING SOUTHWEST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
PICKENSVILLE...ETHELSVILLE...FOREST...MCSHAN AND PINE GROVE.
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3379 8825 3379 8824 3362 8794 3353 8794
3316 8829 3318 8832 3321 8832
TIME...MOT...LOC 0514Z 038DEG 28KT 3363 8831 3347 8803
$$
GRANTHAM3 follow-up statements
348
WWUS54 KBMX 060531
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1231 AM CDT FRI JUL 6 2012
ALC075-107-060600-
/O.CON.KBMX.SV.W.0238.000000T0000Z-120706T0600Z/
LAMAR AL-PICKENS AL-
1231 AM CDT FRI JUL 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PICKENS AND SOUTHERN LAMAR COUNTIES UNTIL 100 AM CDT...
AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COLUMBUS TO 5 MILES WEST OF REFORM...MOVING SOUTHWEST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
PICKENSVILLE AND PINE GROVE.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3325 8832 3365 8827 3358 8794 3353 8794
3316 8829 3318 8832
TIME...MOT...LOC 0531Z 038DEG 28KT 3353 8841 3337 8813
$$
GRANTHAM007
WWUS54 KBMX 060543
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1243 AM CDT FRI JUL 6 2012
ALC075-060553-
/O.CAN.KBMX.SV.W.0238.000000T0000Z-120706T0600Z/
LAMAR AL-
1243 AM CDT FRI JUL 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMAR COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3325 8832 3353 8828 3353 8795 3316 8829
3318 8832
TIME...MOT...LOC 0543Z 038DEG 28KT 3346 8848 3330 8820
$$
ALC107-060600-
/O.CON.KBMX.SV.W.0238.000000T0000Z-120706T0600Z/
PICKENS AL-
1243 AM CDT FRI JUL 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PICKENS COUNTY UNTIL 100 AM CDT...
AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COLUMBUS TO 6 MILES NORTHWEST OF CARROLLTON...MOVING SOUTHWEST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
PICKENSVILLE.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3325 8832 3353 8828 3353 8795 3316 8829
3318 8832
TIME...MOT...LOC 0543Z 038DEG 28KT 3346 8848 3330 8820
$$
GRANTHAM475
WWUS54 KBMX 060551
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 AM CDT FRI JUL 6 2012
ALC107-060601-
/O.EXP.KBMX.SV.W.0238.000000T0000Z-120706T0600Z/
PICKENS AL-
1251 AM CDT FRI JUL 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PICKENS COUNTY
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3325 8832 3353 8828 3353 8795 3316 8829
3318 8832
TIME...MOT...LOC 0551Z 038DEG 28KT 3341 8853 3325 8825
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:45 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 5, 7:45 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 745 PM CDT THU JUL 5 2012 .UPDATE... AVIATION. && .DISCUSSION... FIRST ORDER OF BUSINESS IS WATCHING THE CLUSTER OF THUNDERSTORMS HEADING SOUTHWARD OUT OF EASTERN KY. THERE ARE SEVERE THUNDERSTORM WATCHES OUT NOT TOO FAR FROM THE CWA BORDER...AND A ROUGH AND DIRTY TIMING PUTS THE LEADING EDGE OF THIS CLUSTER INTO OUR NORTHEAST COUNTIES BETWEEN 7 AND 8 PM. I'VE HEDGED THE POPS HIGHER IN THE NORTHEAST DUE TO THE POSSIBILITY OF THIS CLUSTER OF STORMS GETTING INTO CENTRAL ALABAMA. ELSEWHERE AND OTHERWISE...STORMS WILL BE MORE ISOLATED. THE CENTER OF THE BIG UPPER LEVEL RIDGE THAT BROUGHT THE HEAT WAVE TO OUR AREA OVER THE WEEKEND AND EARLY THIS WEEK HAS SHIFTED BACK NORTHWESTWARD. THIS RIDGE IS FORECAST TO STAY TO OUR NORTH THROUGH THE END OF THE WEEK...KEEPING US ON THE TROPICAL EASTERLIES SIDE OF THINGS. THIS GENERALLY ALLOWS FOR AT LEAST CLIMATOLOGICAL POPS...WITH TEMPS LOWER THAN THEY HAVE BEEN BUT STILL AROUND/SOMEWHAT ABOVE NORMAL. BY LATE IN THE WEEKEND INTO THE EARLY PART OF NEXT WEEK...THE MODELS ARE IN GENERAL AGREEMENT OF A BROAD TROUGH DEVELOPING EAST OF THE MS RIVER. THIS WOULD MODERATE TEMPS EVEN MORE...AND KEEP AT LEAST A CHANCE OF POPS EACH AFTERNOON/EVENING. /61/ && .AVIATION... 00Z TAF DISCUSSION. MAINLY DIURNALLY DRIVEN THUNDERSTORMS...COMBINED WITH COLD POOL INTERACTIONS...HAVE PRODUCED SOME STRONG TO SEVERE STORMS ACROSS THE AREA. THESE STORMS ARE SLOWLY PROPAGATING SOUTH SOUTHWEST. EXPECT MUCH OF THIS ACTIVITY TO LOSE COVERAGE AND INTENSITY BETWEEN 10 AND MIDNIGHT. AN MCS ACROSS TENNESSEE HAS BEEN SLOWLY LOSING INTENSITY THE PAST HOUR OR SO BUT STILL REMAINS FAIRLY STRONG. WILL WATCH FOR THIS ACTIVITY TO MOVE INTO PARTS OF NORTH CENTRAL ALABAMA IN THE NEXT FEW HOURS. ONCE AGAIN...EXPECT THIS ACTIVITY TO SLOWLY LOSE INTENSITY. MENTION TEMPO/VCTS FOR MOST LOCATIONS THROUGH 04Z. EXPECTED SCATTERED THUNDERSTORMS AGAIN TOMORROW BIB DID NOT MENTION ANYTHING JUST YET. HAVE KEPT PATCHY MVFR VIS FOR THE NORMAL PROBLEM TAF SITES FOR NOW...SINCE VISIBILITIES WILL GREATLY DEPEND ON WHERE THE THUNDERSTORMS DEVELOP AND MOVE. RAIN AREAS WILL MOST LIKELY HAVE A BETTER CHANCE OF RESTRICTIONS. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 96 74 94 74 / 50 30 20 20 20 ANNISTON 74 94 73 92 73 / 50 30 20 20 20 BIRMINGHAM 76 96 75 94 75 / 50 30 20 20 20 TUSCALOOSA 76 97 75 95 74 / 40 30 20 20 20 CALERA 75 95 75 94 74 / 40 30 20 20 20 AUBURN 75 93 74 94 74 / 40 30 20 20 20 MONTGOMERY 75 93 74 93 74 / 40 30 20 20 20 TROY 73 91 72 92 72 / 40 20 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 5, 7:42 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 742 PM CDT THU JUL 5 2012 ALZ011>015-017>050-070045- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 742 PM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SCATTERED TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR ALL OF CENTRAL ALABAMA. THE STORMS WILL LOSE SOME INTENSITY BETWEEN 10 AND MIDNIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jul 5, 11:11 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1111 PM CDT THU JUL 5 2012
ALZ015-060445-
WALKER AL-
1111 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER COUNTY UNTIL
1145 PM CDT...
AT 1109 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ELDRIDGE...OR 7 MILES NORTHWEST OF CARBON HILL...
MOVING SOUTHWEST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ELDRIDGE...
&&
LAT...LON 3400 8762 3400 8753 3393 8747 3386 8757
3387 8764 3400 8764
TIME...MOT...LOC 0411Z 053DEG 17KT 3395 8763
GRANTHAMSpecial weather statement, Jul 5, 11:32 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 PM CDT THU JUL 5 2012
ALZ048-050-060515-
BARBOUR AL-RUSSELL AL-
1132 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL AND NORTHEASTERN
BARBOUR COUNTIES UNTIL 1215 AM CDT...
AT 1128 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF LUMPKIN TO
SPRING HILL...AND MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EUFAULA...
COMER...
HAWKINSVILLE...
LAKEPOINT RESORT STATE PARK...
WHITE OAK...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3222 8497 3220 8496 3218 8501 3213 8505
3209 8504 3197 8506 3186 8513 3191 8543
3214 8542 3214 8541 3215 8542 3226 8542
3229 8494 3223 8491
TIME...MOT...LOC 0433Z 334DEG 11KT 3204 8494 3208 8530
75Local storm report, Jul 5, 11:38 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1138 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 2 SSW PHENIX CITY 32.44N 85.02W
07/05/2012 E1.00 INCH RUSSELL AL PUBLIC
PENNY TO QUARTER SIZE HAIL.
0518 PM HAIL CLEVELAND 33.99N 86.57W
07/05/2012 E0.75 INCH BLOUNT AL EMERGENCY MNGR
0530 PM HAIL 6 ESE OPELIKA 32.62N 85.28W
07/05/2012 E0.25 INCH LEE AL BROADCAST MEDIA
PEA SIZE HAIL IN SALEM.
0530 PM TSTM WND DMG ROSA 34.01N 86.51W
07/05/2012 BLOUNT AL EMERGENCY MNGR
TREES BLOWN DOWN IN ROSA BLOCKING ROADWAY.
0530 PM TSTM WND DMG 2 S BLOUNTSVILLE 34.07N 86.58W
07/05/2012 BLOUNT AL EMERGENCY MNGR
TREES BLOWN DOWN IN BLOUNTSVILLE BLOCKING THE ROADWAY.
0547 PM TSTM WND GST AUBURN 32.59N 85.48W
07/05/2012 M59.00 MPH LEE AL AWOS
0547 PM TSTM WND DMG 5 SSE LEEDS 33.48N 86.52W
07/05/2012 SHELBY AL EMERGENCY MNGR
TREE DOWN ON HIGHWAY 25 AT PITTMAN ROAD. WINDS ESTIMATED
AT 40 TO 50 MPH.
0552 PM TSTM WND DMG AUBURN 32.59N 85.48W
07/05/2012 LEE AL BROADCAST MEDIA
TREES AND POWER LINES BLOWN DOWN NEAR EXIT 57 ON
INTERSTATE 85.
0600 PM HAIL VINCENT 33.39N 86.41W
07/05/2012 E0.25 INCH SHELBY AL BROADCAST MEDIA
0600 PM HAIL ONEONTA 33.95N 86.47W
07/05/2012 E1.75 INCH BLOUNT AL EMERGENCY MNGR
LAW ENFORCEMENT REPORTS JUST UNDER GOLF BALL SIZE HAIL
ALONG HIGHWAY 75.
0603 PM TSTM WND DMG AUBURN 32.59N 85.48W
07/05/2012 LEE AL EMERGENCY MNGR
TREES AND POWER LINES BLOWN DOWN ACROSS THE CITY OF
AUBURN.
0603 PM HAIL CHILDERSBURG 33.28N 86.35W
07/05/2012 E0.25 INCH TALLADEGA AL BROADCAST MEDIA
0604 PM HAIL AUBURN 32.59N 85.48W
07/05/2012 E0.25 INCH LEE AL EMERGENCY MNGR
0605 PM HAIL ODENVILLE 33.69N 86.40W
07/05/2012 E0.75 INCH ST. CLAIR AL BROADCAST MEDIA
0606 PM HAIL AUBURN 32.59N 85.48W
07/05/2012 E1.00 INCH LEE AL EMERGENCY MNGR
BERRY ROAD ON SOUTHEAST SIDE OF TOWN.
0610 PM TSTM WND DMG 3 NW ODENVILLE 33.72N 86.44W
07/05/2012 ST. CLAIR AL LAW ENFORCEMENT
TREES DOWN NEAR LOW GAP CHURCH
0611 PM HAIL ST. CLAIR SPRINGS 33.76N 86.40W
07/05/2012 E1.00 INCH ST. CLAIR AL PUBLIC
QUARTER SIZE HAIL IN ST. CLAIR SPRINGS.
0611 PM TSTM WND DMG ST. CLAIR SPRINGS 33.76N 86.40W
07/05/2012 ST. CLAIR AL PUBLIC
TREES AND POWER LINES DOWN NEAR JUNCTION OF HWYS 23 AND
31.
0618 PM HAIL AUBURN 32.59N 85.48W
07/05/2012 E0.88 INCH LEE AL BROADCAST MEDIA
PEA TO DIME SIZE HAIL ON AUBURN UNIVERSITY CAMPUS WITH
WINDS ESTIMATED FROM 40 TO 50 MPH.
0638 PM HAIL ASHVILLE 33.83N 86.26W
07/05/2012 E1.00 INCH ST. CLAIR AL BROADCAST MEDIA
0649 PM HAIL 5 NNE CALERA 33.16N 86.72W
07/05/2012 E1.00 INCH SHELBY AL AMATEUR RADIO
1 INCH HAIL ALONG VILLAGE DRIVE IN THE WATERFORD AREA.
0653 PM TSTM WND DMG WATTSVILLE 33.68N 86.28W
07/05/2012 ST. CLAIR AL LAW ENFORCEMENT
TREES DOWN IN THE WATTSVILLE COMMUNITY.
0654 PM HAIL 5 NNE CALERA 33.17N 86.72W
07/05/2012 E1.50 INCH SHELBY AL AMATEUR RADIO
1 1/2 INCH HAIL ALONG VILLAGE DRIVE IN THE WATERFORD AREA
WITH WINDS 40 MPH GUSTING TO 50.
0658 PM TSTM WND DMG 3 S NOTASULGA 32.52N 85.68W
07/05/2012 MACON AL FIRE DEPT/RESCUE
POWERLINE DOWN AT THE INTERSECTION OF PISTOL RANGE RD AND
HIGHWAY 81 SOUTH OF NOTASULGA.
0700 PM HAIL 1 SSW VINCENT 33.37N 86.42W
07/05/2012 E1.00 INCH SHELBY AL PUBLIC
QUARTER SIZE HAIL IN VINCENT.
0709 PM TSTM WND DMG 2 W CALERA 33.10N 86.79W
07/05/2012 SHELBY AL AMATEUR RADIO
SEVERAL TREES DOWN AT CONCORDE BAPTIST CHURCH 2 MILES
WEST OF HIGHWAY 31 ON CR 22. ONE TREE IS DOWN ON ROOF OF
PORTABLE BUILDING.
0718 PM TSTM WND DMG 3 N CALERA 33.15N 86.75W
07/05/2012 SHELBY AL NWS EMPLOYEE
SEVERAL TREES DOWN NEAR THE CONCORD CHURCH. THE SYSCO
BUILDING SUSTAINED ROOF DAMAGE AND VERY LARGE BAY DOORS
WERE BLOWN DOWN.
0722 PM TSTM WND DMG RANDOLPH 32.90N 86.91W
07/05/2012 BIBB AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE RANDOLPH AND LAWLEY
COMMUNITIES.
0725 PM HAIL 2 SE CLANTON 32.82N 86.61W
07/05/2012 E1.75 INCH CHILTON AL PUBLIC
GOLF BALL SIZE HAIL AT THE WALMART IN CLANTON.
0735 PM HAIL WESTOVER 33.35N 86.54W
07/05/2012 E0.88 INCH SHELBY AL PUBLIC
0735 PM TSTM WND DMG CHILDERSBURG 33.28N 86.35W
07/05/2012 TALLADEGA AL EMERGENCY MNGR
LAW ENFORCEMENT REPORTS TREE BLOCKING ROADWAY ON CHEAHA
TRAIL.
0735 PM TSTM WND DMG CHILDERSBURG 33.28N 86.35W
07/05/2012 TALLADEGA AL EMERGENCY MNGR
PUBLIC REPORTS TREE DOWN AND BLOCKING FAIRMONT ROAD IN
CHILDERSBURG.
0814 PM TSTM WND DMG PELHAM 33.30N 86.79W
07/05/2012 SHELBY AL AMATEUR RADIO
POWER LINES DOWN ON KELLY DRIVE IN PELHAM.
0815 PM TSTM WND DMG GAYLESVILLE 34.27N 85.56W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN ACROSS COUNTY ROAD 114 IN GAYLESVILLE. TREE RAN
OVER BY FIREMAN JUST AFTER IT FELL.
0815 PM HAIL 3 SW BILLINGSLEY 32.63N 86.74W
07/05/2012 E0.25 INCH AUTAUGA AL PUBLIC
PEA SIZE HAIL 3 MILES SOUTHWEST OF BILLINGSLEY ALONG
HIGHWAY 82 AT BEAR DR.
0827 PM TSTM WND DMG 4 E CENTRE 34.15N 85.60W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN ON ROAD.
0832 PM TSTM WND DMG CENTRE 34.15N 85.67W
07/05/2012 CHEROKEE AL AMATEUR RADIO
NUMEROUS TREE LIMBS WERE BLOWN DOWN ACROSS CHEROKEE
COUNTY. WINDS ESTIMATED AT 40 TO 45 MPH.
0832 PM TSTM WND DMG 2 WNW MULBERRY 32.47N 86.81W
07/05/2012 AUTAUGA AL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING THE ROAD IN THE STATESVILLE
AREA.
0900 PM TSTM WND DMG 3 N HOKES BLUFF 34.04N 85.86W
07/05/2012 ETOWAH AL PUBLIC
TREES DOWN ALONG COATS BEND RD.
0902 PM HAIL 5 ENE SELMA 32.43N 86.95W
07/05/2012 E0.75 INCH DALLAS AL EMERGENCY MNGR
DIME TO PENNY SIZE HAIL ALONG AL HWY 14 AT SELFIELD ROAD.
0923 PM TSTM WND DMG 5 S SOUTHSIDE 33.85N 86.02W
07/05/2012 CALHOUN AL EMERGENCY MNGR
TREES DOWN IN THE BIG OAK COMMUNITY.
0928 PM TSTM WND DMG SNEAD 34.12N 86.40W
07/05/2012 BLOUNT AL EMERGENCY MNGR
TREES DOWN IN SNEAD AND BLOUNTSVILLE.
0930 PM TSTM WND DMG 3 ENE OHATCHEE 33.80N 85.97W
07/05/2012 CALHOUN AL EMERGENCY MNGR
POWERLINES DOWN ON THE EAST SIDE OF OHATCHEE.
0930 PM HAIL SNEAD 34.12N 86.40W
07/05/2012 E0.25 INCH BLOUNT AL PUBLIC
1000 PM TSTM WND GST 3 W PELL CITY 33.56N 86.32W
07/05/2012 E50.00 MPH ST. CLAIR AL TRAINED SPOTTER
1000 PM HAIL 3 W PELL CITY 33.56N 86.32W
07/05/2012 E0.75 INCH ST. CLAIR AL TRAINED SPOTTER
REPORTED ALONG I-20 WEST OF PELL CITY
1055 PM TSTM WND GST 3 SSE HALEYVILLE 34.20N 87.60W
07/05/2012 E60.00 MPH WINSTON AL TRAINED SPOTTER
ESTIMATED WIND GUST OF 60 MPH WAS OBSERVED BY A TRAINED
SPOTTER IN THE BURGER KING PARKING LOT JUST SSE OF THE
DOWNTOWN HALEYVILLE AREA.
&&
JAARONLocal storm report, Jul 5, 11:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM TSTM WND DMG SULLIGENT 33.89N 88.13W
07/05/2012 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES BEING REPORTED DOWN DUE TO THE WIND IN THE
SULLIGENT AREA.
&&
16Local storm report, Jul 6, 12:05 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 AM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 2 SSW PHENIX CITY 32.44N 85.02W
07/05/2012 E1.00 INCH RUSSELL AL PUBLIC
PENNY TO QUARTER SIZE HAIL.
0518 PM HAIL CLEVELAND 33.99N 86.57W
07/05/2012 E0.75 INCH BLOUNT AL EMERGENCY MNGR
0530 PM HAIL 6 ESE OPELIKA 32.62N 85.28W
07/05/2012 E0.25 INCH LEE AL BROADCAST MEDIA
PEA SIZE HAIL IN SALEM.
0530 PM TSTM WND DMG 2 S BLOUNTSVILLE 34.07N 86.58W
07/05/2012 BLOUNT AL EMERGENCY MNGR
TREES BLOWN DOWN IN BLOUNTSVILLE BLOCKING THE ROADWAY.
0530 PM TSTM WND DMG ROSA 34.01N 86.51W
07/05/2012 BLOUNT AL EMERGENCY MNGR
TREES BLOWN DOWN IN ROSA BLOCKING ROADWAY.
0547 PM TSTM WND GST AUBURN 32.59N 85.48W
07/05/2012 M59.00 MPH LEE AL AWOS
0547 PM TSTM WND DMG 5 SSE LEEDS 33.48N 86.52W
07/05/2012 SHELBY AL EMERGENCY MNGR
TREE DOWN ON HIGHWAY 25 AT PITTMAN ROAD. WINDS ESTIMATED
AT 40 TO 50 MPH.
0552 PM TSTM WND DMG AUBURN 32.59N 85.48W
07/05/2012 LEE AL BROADCAST MEDIA
TREES AND POWER LINES BLOWN DOWN NEAR EXIT 57 ON
INTERSTATE 85.
0600 PM HAIL VINCENT 33.39N 86.41W
07/05/2012 E0.25 INCH SHELBY AL BROADCAST MEDIA
0600 PM HAIL ONEONTA 33.95N 86.47W
07/05/2012 E1.75 INCH BLOUNT AL EMERGENCY MNGR
LAW ENFORCEMENT REPORTS JUST UNDER GOLF BALL SIZE HAIL
ALONG HIGHWAY 75.
0603 PM TSTM WND DMG AUBURN 32.59N 85.48W
07/05/2012 LEE AL EMERGENCY MNGR
TREES AND POWER LINES BLOWN DOWN ACROSS THE CITY OF
AUBURN.
0603 PM HAIL CHILDERSBURG 33.28N 86.35W
07/05/2012 E0.25 INCH TALLADEGA AL BROADCAST MEDIA
0604 PM HAIL AUBURN 32.59N 85.48W
07/05/2012 E0.25 INCH LEE AL EMERGENCY MNGR
0605 PM HAIL ODENVILLE 33.69N 86.40W
07/05/2012 E0.75 INCH ST. CLAIR AL BROADCAST MEDIA
0606 PM HAIL AUBURN 32.59N 85.48W
07/05/2012 E1.00 INCH LEE AL EMERGENCY MNGR
BERRY ROAD ON SOUTHEAST SIDE OF TOWN.
0610 PM TSTM WND DMG 3 NW ODENVILLE 33.72N 86.44W
07/05/2012 ST. CLAIR AL LAW ENFORCEMENT
TREES DOWN NEAR LOW GAP CHURCH
0611 PM HAIL ST. CLAIR SPRINGS 33.76N 86.40W
07/05/2012 E1.00 INCH ST. CLAIR AL PUBLIC
QUARTER SIZE HAIL IN ST. CLAIR SPRINGS.
0611 PM TSTM WND DMG ST. CLAIR SPRINGS 33.76N 86.40W
07/05/2012 ST. CLAIR AL PUBLIC
TREES AND POWER LINES DOWN NEAR JUNCTION OF HWYS 23 AND
31.
0618 PM HAIL AUBURN 32.59N 85.48W
07/05/2012 E0.88 INCH LEE AL BROADCAST MEDIA
PEA TO DIME SIZE HAIL ON AUBURN UNIVERSITY CAMPUS WITH
WINDS ESTIMATED FROM 40 TO 50 MPH.
0638 PM HAIL ASHVILLE 33.83N 86.26W
07/05/2012 E1.00 INCH ST. CLAIR AL BROADCAST MEDIA
0649 PM HAIL 5 NNE CALERA 33.16N 86.72W
07/05/2012 E1.00 INCH SHELBY AL AMATEUR RADIO
1 INCH HAIL ALONG VILLAGE DRIVE IN THE WATERFORD AREA.
0653 PM TSTM WND DMG WATTSVILLE 33.68N 86.28W
07/05/2012 ST. CLAIR AL LAW ENFORCEMENT
TREES DOWN IN THE WATTSVILLE COMMUNITY.
0654 PM HAIL 5 NNE CALERA 33.17N 86.72W
07/05/2012 E1.50 INCH SHELBY AL AMATEUR RADIO
1 1/2 INCH HAIL ALONG VILLAGE DRIVE IN THE WATERFORD AREA
WITH WINDS 40 MPH GUSTING TO 50.
0658 PM TSTM WND DMG 3 S NOTASULGA 32.52N 85.68W
07/05/2012 MACON AL FIRE DEPT/RESCUE
POWERLINE DOWN AT THE INTERSECTION OF PISTOL RANGE RD AND
HIGHWAY 81 SOUTH OF NOTASULGA.
0700 PM HAIL 1 SSW VINCENT 33.37N 86.42W
07/05/2012 E1.00 INCH SHELBY AL PUBLIC
QUARTER SIZE HAIL IN VINCENT.
0709 PM TSTM WND DMG 2 W CALERA 33.10N 86.79W
07/05/2012 SHELBY AL AMATEUR RADIO
SEVERAL TREES DOWN AT CONCORDE BAPTIST CHURCH 2 MILES
WEST OF HIGHWAY 31 ON CR 22. ONE TREE IS DOWN ON ROOF OF
PORTABLE BUILDING.
0710 PM TSTM WND DMG 3 N CALERA 33.15N 86.75W
07/05/2012 SHELBY AL NWS EMPLOYEE
SEVERAL TREES DOWN NEAR THE CONCORD CHURCH. THE SYSCO
BUILDING SUSTAINED ROOF DAMAGE AND VERY LARGE BAY DOORS
WERE BLOWN DOWN.
0722 PM TSTM WND DMG RANDOLPH 32.90N 86.91W
07/05/2012 BIBB AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE RANDOLPH AND LAWLEY
COMMUNITIES.
0725 PM HAIL 2 SE CLANTON 32.82N 86.61W
07/05/2012 E1.75 INCH CHILTON AL PUBLIC
GOLF BALL SIZE HAIL AT THE WALMART IN CLANTON.
0735 PM TSTM WND DMG CHILDERSBURG 33.28N 86.35W
07/05/2012 TALLADEGA AL EMERGENCY MNGR
LAW ENFORCEMENT REPORTS TREE BLOCKING ROADWAY ON CHEAHA
TRAIL.
0735 PM HAIL WESTOVER 33.35N 86.54W
07/05/2012 E0.88 INCH SHELBY AL PUBLIC
0735 PM TSTM WND DMG CHILDERSBURG 33.28N 86.35W
07/05/2012 TALLADEGA AL EMERGENCY MNGR
PUBLIC REPORTS TREE DOWN AND BLOCKING FAIRMONT ROAD IN
CHILDERSBURG.
0814 PM TSTM WND DMG PELHAM 33.30N 86.79W
07/05/2012 SHELBY AL AMATEUR RADIO
POWER LINES DOWN ON KELLY DRIVE IN PELHAM.
0815 PM TSTM WND DMG GAYLESVILLE 34.27N 85.56W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN ACROSS COUNTY ROAD 114 IN GAYLESVILLE. TREE RAN
OVER BY FIREMAN JUST AFTER IT FELL.
0815 PM HAIL 3 SW BILLINGSLEY 32.63N 86.74W
07/05/2012 E0.25 INCH AUTAUGA AL PUBLIC
PEA SIZE HAIL 3 MILES SOUTHWEST OF BILLINGSLEY ALONG
HIGHWAY 82 AT BEAR DR.
0827 PM TSTM WND DMG 4 E CENTRE 34.15N 85.60W
07/05/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN ON ROAD.
0832 PM TSTM WND DMG CENTRE 34.15N 85.67W
07/05/2012 CHEROKEE AL AMATEUR RADIO
NUMEROUS TREE LIMBS WERE BLOWN DOWN ACROSS CHEROKEE
COUNTY. WINDS ESTIMATED AT 40 TO 45 MPH.
0832 PM TSTM WND DMG 2 WNW MULBERRY 32.47N 86.81W
07/05/2012 AUTAUGA AL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING THE ROAD IN THE STATESVILLE
AREA.
0900 PM TSTM WND DMG 3 N HOKES BLUFF 34.04N 85.86W
07/05/2012 ETOWAH AL PUBLIC
TREES DOWN ALONG COATS BEND RD.
0902 PM HAIL 5 ENE SELMA 32.43N 86.95W
07/05/2012 E0.75 INCH DALLAS AL EMERGENCY MNGR
DIME TO PENNY SIZE HAIL ALONG AL HWY 14 AT SELFIELD ROAD.
0923 PM TSTM WND DMG 5 S SOUTHSIDE 33.85N 86.02W
07/05/2012 CALHOUN AL EMERGENCY MNGR
TREES DOWN IN THE BIG OAK COMMUNITY.
0928 PM TSTM WND DMG SNEAD 34.12N 86.40W
07/05/2012 BLOUNT AL EMERGENCY MNGR
TREES DOWN IN SNEAD AND BLOUNTSVILLE.
0930 PM HAIL SNEAD 34.12N 86.40W
07/05/2012 E0.25 INCH BLOUNT AL PUBLIC
0930 PM TSTM WND DMG 3 ENE OHATCHEE 33.80N 85.97W
07/05/2012 CALHOUN AL EMERGENCY MNGR
POWERLINES DOWN ON THE EAST SIDE OF OHATCHEE.
1000 PM TSTM WND GST 3 W PELL CITY 33.56N 86.32W
07/05/2012 E50.00 MPH ST. CLAIR AL TRAINED SPOTTER
1000 PM HAIL 3 W PELL CITY 33.56N 86.32W
07/05/2012 E0.75 INCH ST. CLAIR AL TRAINED SPOTTER
REPORTED ALONG I-20 WEST OF PELL CITY
1055 PM TSTM WND GST 3 SSE HALEYVILLE 34.20N 87.60W
07/05/2012 E60.00 MPH WINSTON AL TRAINED SPOTTER
ESTIMATED WIND GUST OF 60 MPH WAS OBSERVED BY A TRAINED
SPOTTER IN THE BURGER KING PARKING LOT JUST SSE OF THE
DOWNTOWN HALEYVILLE AREA.
&&
LINHARESLocal storm report, Jul 6, 12:12 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1212 AM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG 1 ENE VERNON 33.76N 88.10W
07/06/2012 LAMAR AL EMERGENCY MNGR
ROOF DAMAGE TO THE LAMAR COUNTY EMERGENCY MANAGEMENT
AGENCY OFFICE. EXTENT OF DAMAGE UNKNOWN AT THIS TIME.
&&
TGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:14 PM CDT | Special Weather Statement | BMX | Shelby | 46 min |
| Jul 5, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton | 45 min |
| Jul 5, 7:27 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 22 min |
| Jul 5, 7:48 PM CDT | Special Weather Statement | BMX | Cherokee | 42 min |
| Jul 5, 7:51 PM CDT | Special Weather Statement | BMX | Shelby | 39 min |
| Jul 5, 8:01 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 29 min |
| Jul 5, 8:04 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton | 41 min |
| Jul 5, 8:11 PM CDT | Special Weather Statement | BMX | Cherokee, Cleburne | 34 min |
| Jul 5, 8:22 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 23 min |
| Jul 5, 8:35 PM CDT | Special Weather Statement | BMX | Chilton, Coosa | 40 min |
| Jul 5, 8:40 PM CDT | Special Weather Statement | BMX | Autauga, Dallas | 50 min |
| Jul 5, 8:47 PM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, Etowah | 28 min |
| Jul 5, 8:54 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 51 min |
| Jul 5, 9:07 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 38 min |
| Jul 5, 9:32 PM CDT | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 28 min |
| Jul 5, 9:35 PM CDT | Special Weather Statement | BMX | Dallas, Marengo | 40 min |
| Jul 5, 9:36 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 39 min |
| Jul 5, 9:52 PM CDT | Special Weather Statement | BMX | St. Clair, Talladega | 38 min |
| Jul 5, 9:58 PM CDT | Special Weather Statement | BMX | Winston | 47 min |
| Jul 5, 10:01 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 29 min |
| Jul 5, 10:06 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 39 min |
| Jul 5, 10:10 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 50 min |
| Jul 5, 10:17 PM CDT | Special Weather Statement | BMX | Montgomery | 43 min |
| Jul 5, 10:23 PM CDT | Special Weather Statement | BMX | Marengo | 52 min |
| Jul 5, 10:44 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 61 min |
| Jul 5, 11:11 PM CDT | Special Weather Statement | BMX | Walker | 34 min |
| Jul 5, 11:15 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 60 min |
| Jul 5, 11:32 PM CDT | Special Weather Statement | BMX | Russell | 43 min |
| Jul 6, 12:17 AM CDT | Special Weather Statement | BMX | Barbour, Russell | 43 min |
| Jul 6, 12:30 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 45 min |
| Jul 6, 1:01 AM CDT | Special Weather Statement | BMX | Barbour, Russell | 44 min |
| Jul 6, 1:44 AM CDT | Special Weather Statement | BMX | Barbour | 46 min |
| Jul 6, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 28 min |
| Jul 6, 3:29 PM CDT | Special Weather Statement | BMX | Marion | 46 min |
| Jul 6, 3:35 PM CDT | Special Weather Statement | BMX | Bibb | 40 min |
| Jul 6, 3:37 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 38 min |
| Jul 6, 3:47 PM CDT | Special Weather Statement | BMX | Greene | 43 min |
| Jul 6, 3:53 PM CDT | Special Weather Statement | BMX | Lamar | 52 min |
| Jul 6, 3:58 PM CDT | Special Weather Statement | BMX | Pickens | 47 min |
| Jul 6, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 43 min |
| Jul 6, 4:22 PM CDT | Special Weather Statement | BMX | Winston | 38 min |
| Jul 6, 4:27 PM CDT | Special Weather Statement | BMX | Fayette | 48 min |
| Jul 6, 4:32 PM CDT | Special Weather Statement | BMX | Greene | 43 min |
| Jul 6, 4:48 PM CDT | Special Weather Statement | BMX | Pickens | 42 min |
| Jul 6, 5:00 PM CDT | Special Weather Statement | BMX | Lamar | 45 min |
| Jul 6, 5:28 PM CDT | Special Weather Statement | BMX | Pickens | 47 min |
| Jul 6, 5:38 PM CDT | Special Weather Statement | BMX | Greene, Hale | 52 min |
| Jul 6, 6:27 PM CDT | Special Weather Statement | BMX | Pickens | 48 min |
| Jul 6, 6:39 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.